MAUDE Adverse Event Report: EXACTECH, INC. TRUL FEM IMPACTOR HEAD LOCKING; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRUL FEM IMPACTOR HEAD LOCKING; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRUL FEM IMPACTOR HEAD LOCKING
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.This is one of two products involved with the reported event and the associated manufacturer report numbers are 1038671-2021-00372.
 
Event or Problem Description
As reported, the pin puller (cat# 02-029-90-4100) was used to remove the pins out of the tibia.The bone quality was very good and when the surgeon tried to remove the pin, the tip of the pin puller broke off.Furthermore, the fem impactor (02-029-19-1000) was broken on impaction when we were impacting the final femur implant on.One of the sides of the impactor broke off.The surgery was not affected by the breakage.We had backups and the case went very well.Patient was last known to be in stable condition following the event.The devices will be returned.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.This is one of two products involved with the reported event and the associated manufacturer report numbers are 1038671-2021-00372 and 1038671-2021-00373.
 
Additional Manufacturer Narrative
Section b5: additional information received indicates that there were no parts or pieces of the device that felled into the patient.(h3) the broken device reported was likely the result of the femoral impactor head being directly impacted during this surgery or a previous surgical use, which may have imposed high loads to the threaded shaft and led to crack initiation, propagation, and ultimate fracture of the threaded shaft.The most probable root cause associated with the reported event of "broken / non-functional" is associated with a partial or full-thickness crack in the device materials.This is one of two products involved with the reported event and the associated manufacturer report numbers are 1038671-2021-00372 and 1038671-2021-00373.

Brand Name
TRUL FEM IMPACTOR HEAD LOCKING
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12287903
Report Number1038671-2021-00373
Device Sequence Number17061527
Product Code JWH
UDI-Device Identifier10885862523587
UDI-Public10885862523587
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRUL FEM IMPACTOR HEAD LOCKING
Device Catalogue Number02-029-19-1000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer08/09/2021
11/15/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date09/07/2021
11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown